MAUDE Adverse Event Report: SPINEOLOGY INC. OPTIMESH; SURGICAL MESH

SPINEOLOGY INC. OPTIMESH; SURGICAL MESH
Catalog Number 330-2505
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a posterior lumbar interbody fusion surgical procedure on (b)(6) 2017 with placement of optimesh devices at the l4-l5 and l5-s1 levels and placement of a pedicle screw spinal construct.Following the surgical procedure, post-operative o-arm imaging revealed that the positioning and filling of both optimesh devices was adequate.The patient was reported to be "doing very well" upon discharge from the hospital.Approximately two months following the surgical procedure, the patient presented with new radicular leg pain.A ct scan was performed which revealed that bone was present in the central canal, there were fractures of transverse processes and spinous processes, and a possible s1 pedicle fracture.These findings appeared to be consistent with significant trauma.When questioned, the patient denied any trauma or deviation from the physician-prescribed post-operative care plan.The clinician did not consider this patient to be a reliable historian.The patient was returned to surgery on (b)(6) 2017 at which time a rupture of the optimesh device was observed.The optimesh device was removed and replaced with another optimesh device; however, there was no revision to the pedicle screw spinal construct.Upon discharge from the hospital, the patient was reported to have been "doing well clinically" with relief of his radicular pain.Approximately 1 month later, the patient returned with radicular lower extremity pain and reported that he had fallen in a hot tub.A ct scan was performed which revealed posterior migration of the optimesh device placed at the l5-s1 level into the spinal canal.There was no evidence of the optimesh device being damaged.The patient was returned to surgery and access to the lumbar spine was obtained through an anterior surgical approach.The optimesh device at the l5-s1 level was removed and replaced with an unspecified anterior interbody fusion device.Upon discharge from the hospital, the patient was reported to have been "doing well clinically" with relief of his radicular pain.

Brand Name
OPTIMESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
SPINEOLOGY INC.
7800 3rd street n.
suite 600
st. paul MN 55128 5455
MDR Report Key6818577
Report Number2135156-2017-00009
Device Sequence Number101437
Product Code EZX
UDI-Device IdentifierM7403302505
UDI-PublicM7403302505
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K014200
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/01/2020
Device Catalogue Number330-2505
Device Lot NumberS15053
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2017
Initial Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR